Revista Matemática Iberoamericana

On uniqueness of automorphisms groups of Riemann surfaces

Rubén A. Hidalgo and Maximiliano Leyton A.

Full-text: Open access

Abstract

Let $\gamma, r, s$, $ \geq 1$ be non-negative integers. If $p$ is a prime sufficiently large relative to the values $\gamma$, $r$ and $s$, then a group $H$ of conformal automorphisms of a closed Riemann surface $S$ of order $p^{s}$ so that $S/H$ has signature $(\gamma,r)$ is the unique such subgroup in $\mathrm{Aut}(S)$. Explicit sharp lower bounds for $p$ in the case $(\gamma,r,s) \in \{(1,2,1),(0,4,1)\}$ are provided. Some consequences are also derived.

Article information

Source
Rev. Mat. Iberoamericana, Volume 23, Number 3 (2007), 793-810.

Dates
First available in Project Euclid: 27 February 2008

Permanent link to this document
https://projecteuclid.org/euclid.rmi/1204128300

Mathematical Reviews number (MathSciNet)
MR2414492

Zentralblatt MATH identifier
1144.30017

Subjects
Primary: 30F10: Compact Riemann surfaces and uniformization [See also 14H15, 32G15] 30F35: Fuchsian groups and automorphic functions [See also 11Fxx, 20H10, 22E40, 32Gxx, 32Nxx] 30F40: Kleinian groups [See also 20H10]

Keywords
Riemann surfaces orbifolds Kleinian groups automorphisms

Citation

Leyton A. , Maximiliano; Hidalgo, Rubén A. On uniqueness of automorphisms groups of Riemann surfaces. Rev. Mat. Iberoamericana 23 (2007), no. 3, 793--810. https://projecteuclid.org/euclid.rmi/1204128300


Export citation

References

  • Edge, W. L.: Bring's curve. J. London Math. Soc. (2) 18 (1978), no. 3, 539-545.
  • Farkas, H, and Kra, I.: Riemann surfaces. Second edition. Graduate Texts in Mathematics 71. Springer-Verlag, New-York, 1992.
  • González-Díez, G.: Loci of curves which are prime Galois coverings of $P^1$. Proc. London Math. Soc. (3) 62 (1991), 469-489.
  • González-Díez, G. and Harvey, W. J.: Moduli of Riemann surfaces with symmetry. In Discrete groups and geometry, 75-93. London Math. Society Lecture Note Ser. 173. Cambridge University Press, Cambridge, 1992.
  • González-Díez, G., Hidalgo, R. A. and Leyton, M.: Generalized Fermat's curves. Preprint.
  • Hidalgo, R. A.: Dihedral groups are of Schottky type. Proyecciones 18 (1999), 23-48.
  • Hidalgo, R. A.: On Schottky groups with automorphisms. Ann. Acad. Sci. Fenn. Ser. A I Math. 19 (1994), 259-289.
  • Hidalgo, R. A.: Homology coverings of Riemann surfaces. Tôhoku Math. J. (2) 45 (1993), 499-503.
  • Hidalgo, R. A.: A commutator rigidity for function groups and Torelli's theorem. Proyecciones 22 (2003), 117-125.
  • Hidalgo, R. A.: Noded function groups. In Complex geometry of groups (Olmué, 1998), 209-222. Contemp. Math. 240. Amer. Math. Soc., Providence, RI, 1999.
  • Hidalgo, R. A.: Kleinian groups with common commutator subgroup. Complex Variables Theory Appl. 28 (1995), no. 2, 121-133.
  • Keen, L.: Canonical polygons for finitely generated Fuchsian groups. Acta Math. 115 (1965), 1-16.
  • Kuribayashi, A. and Kimura, H.: On automorphism groups of compact Riemann surfaces of genus $5$. Proc. Japan Acad. Ser. A Math. Sci. 63 (1987), no. 4, 126-130.
  • Kuribayashi, I. and Kuribayashi, A.: Automorphism groups of compact Riemann surfaces of genera three and four. J. Pure Appl. Algebra 65 (1990), no. 3, 277-292.
  • Leyton, M.: Cubrimientos abelianos maximales. Masterss Thesis presented to the Department of Mathematics. Universidad Técnica Federico Santa María, 2004.
  • Macbeath, A. M.: On a curve of genus $7$. Proc. London Math. Soc. (3) 15 (1965), 527-542.
  • Maclachlan, C.: Abelian groups of automorphisms of compact Riemann surfaces. Proc. London Math. Soc. (3) 15 (1965), 699-712.
  • Maskit, B.: Kleinian Groups. Grundlehren der Mathematischen Wissenschaften 287. Springer-Verlag, Berlin, 1988.
  • Maskit, B.: The homology covering of a Riemann surface. Tôhoku Math. J. (2) 38 (1986), 561-562.
  • Nag, S.: The complex analytic theory of Teichmüller spaces. Canadian Mathematical Society Series of Monographs and Advanced Texts. A Wiley-Interscience Publication. John Wiley & Sons, New York, 1988.
  • Rauch, H. E. and Lewittes, J.: The Riemann surface of Klein with 168 automorphisms. In Problems in analysis (papers dedicated to Salomon Bochner, 1969), 297-308. Princeton University Press, Princeton, New Jersey, 1970.
  • Riera, G. and Rodríguez, R.: The period matrix of Bring's curve. Pacific J. Math. 154 (1992), no. 1, 179-200.
  • Ries, J. F. X.: Subvarieties of moduli space determined by finite group actions acting on surfaces. Trans. Amer. Math. Soc. 335 (1993), 385-406.
  • Singerman, D.: Finitely maximal Fuchsian groups. J. London Math. Soc. (2) 6 (1972), 29-38.
  • Vermeulen, A. M.: Weierstrass points of weight two on curves of genus three. Dissertation, University of Amsterdam, Amsterdam, 1983. With a Dutch summary. Universiteit van Amsterdam, Amsterdam, 1983.